Alert archive / Idaho / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 32, NWS Pocatello, ID

June 22, 2005Butte County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 22, 2005, 5:22 PM MDT for Butte County, Idaho. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2005, 5:22 PM MDT (23:22 UTC)
Expired
Jun 22, 2005, 5:40 PM MDT
In force
18 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Butte County, ID

The radar

The Pocatello radar (KSFX), 79 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 11.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2005-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2005-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2788 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM MDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 22, 2:30 PM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
230 PM MDT WED JUN 22 2005

.DISCUSSION...
DEEP SOUTHERLY FLOW CONTINUES AS UPPER TROF LINGERS ALONG PACIFIC
COAST.  CONVECTION BECOMING WIDESPREAD IN NORTHERN NEVADA AND NORTH
UTAH THIS AFTERNOON.  ACTIVITY SPARSE ACROSS SE IDAHO THUS FAR BUT
SHORT WAVE ACTIVITY WILL BE SLIDING NORTHWARD AND COMBINED WITH
INSTABILITY KEPT SCATTERED TO ISOLATED TSTMS IN ZONES WITH SCATTERED
IN EASTERN ZONES AND ISOLATED IN WEST.  THINK STRONG WINDS AGAIN
MAIN THREAT IN THIS PATTERN WITH INVERTED V SOUNDINGS.  KEPT GUSTY
WIND WORDING WITH TSTMS AS WELL.  TAPERED DOWN AFTER 06Z TONIGHT AS
INSTABILITY WEAKENS.  NORTHERN PART OF TROF PASSES TO NORTH TONIGHT
AND FLOW BECOMES MORE WESTERLY THURSDAY AND NAM TENDS TO DRY OUT
QUITE A BIT.  STILL UNSTABLE MAINLY IN FAR SOUTHEAST PART OF ZONES
SO KEPT ISOLATED CONVECTION CURRENTLY IN GRIDS FOR EASTERN AND
SOUTHEAST HIGHLANDS.  DRY ELSEWHERE.  MODELS DIVERGE A BIT FRIDAY
WITH GFS DRY AND NAM QUITE WET FRIDAY EVENING AS DRIVES THROUGH
STRONGER SHORTWAVE IN SW FLOW WITH MUCH MORE INSTABILITY.  WENT IN
BETWEEN AND RE-INTRODUCED SOME ISOLATED THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING.  TROF TO WEST SATURDAY WITH STRONG SW FLOW
CONTINUING WITH INSTABILITY REMAINING AND PUT IN ISOLATED CONVECTION
ONCE AGAIN.  TROFFY PATTERN INTO EARLY NEXT WEEK WITH GFS INDICATING
THE H5 TROF PASSES ON MONDAY NIGHT.  TOO EARLY TO CHANGE WHAT WE
HAVE IN SUNDAY THROUGH WED TIME FRAME WITH GENERAL MOUNTAIN
CONVECTION DAILY WITH SEASONABLE TEMPS OR SLIGHTLY ABOVE WITH SW
FLOW EARLY IN PERIOD AND BACK TO SEASONABLE AFTER TROF PASSAGE NEXT
WEEK.
GK
&&

.AVIATION...SCATTERED THUNDERSTORMS WILL BE MAINLY CONFINED TO
SOUTHEAST IDAHO THIS EVENING. ACTIVITY SHOULD DIMINISH LATE TONIGHT.
GUSTY SURFACE WINDS AND 6000 FT CEILINGS CAN BE EXPECTED WITH THE
THUNDERSTORMS. OTHERWISE MAINLY VFR CONDITIONS EXPECTED NEXT 18
HOURS. RWW

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 22, 6:00 AM MDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
600 AM MDT WED JUN 22 2005

IDZ017>025-031-032-231200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
600 AM MDT WED JUN 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE
STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:06 PM MDTSevere Thunderstorm WarningPIHBlaine24 min
Jun 21, 6:32 PM MDTSevere Thunderstorm WarningPIHBlaine, Custer27 min
Jun 22, 4:46 PM MDTSevere Thunderstorm WarningPIHCassia, Minidoka44 min
Jun 22, 5:25 PM MDTSevere Thunderstorm WarningPIHBlaine, Lincoln, Minidoka30 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.